Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 216, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2020, 10:15 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 10:15 PM CDT (03:15 UTC)
- Expired
- May 22, 2020, 11:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 7:34 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
881
WUUS54 KTSA 230315
SVRTSA
ARC047-131-230415-
/O.NEW.KTSA.SV.W.0216.200523T0315Z-200523T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1015 PM CDT Fri May 22 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in west central Arkansas...
Central Sebastian County in west central Arkansas...
* Until 1115 PM CDT.
* At 1014 PM CDT, a severe thunderstorm was located near Excelsior,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Charleston... Greenwood...
Branch... Excelsior...
Washburn... Burnville...
Fort Chaffee... Jenny Lind...
Milltown... Crossroads...
Witcherville... Dayton...
LAT...LON 3532 9384 3531 9392 3523 9392 3523 9403
3514 9403 3514 9414 3510 9414 3508 9420
3510 9437 3526 9436 3533 9381 3531 9381
TIME...MOT...LOC 0314Z 269DEG 25KT 3518 9428
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
653
WWUS54 KTSA 230348
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1048 PM CDT Fri May 22 2020
ARC047-131-230415-
/O.CON.KTSA.SV.W.0216.000000T0000Z-200523T0415Z/
Franklin AR-Sebastian AR-
1048 PM CDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN FRANKLIN AND CENTRAL SEBASTIAN COUNTIES...
At 1048 PM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Huntington to 3 miles north of
Burnville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Charleston... Greenwood...
Branch... Washburn...
Burnville... Fort Chaffee...
Milltown... Crossroads...
Witcherville... Dayton...
LAT...LON 3532 9384 3531 9392 3523 9392 3523 9403
3514 9403 3514 9414 3510 9414 3508 9420
3510 9433 3527 9429 3533 9381 3531 9381
TIME...MOT...LOC 0348Z 260DEG 17KT 3509 9422 3524 9417
HAIL...1.00IN
WIND...60MPH
$$338
WWUS54 KTSA 230400
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1100 PM CDT Fri May 22 2020
ARC047-131-230415-
/O.CON.KTSA.SV.W.0216.000000T0000Z-200523T0415Z/
Franklin AR-Sebastian AR-
1100 PM CDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN FRANKLIN AND EAST CENTRAL SEBASTIAN COUNTIES...
At 1100 PM CDT, severe thunderstorms were located along a line
extending from Echo to 3 miles southwest of Charleston, moving east
at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Charleston... Greenwood...
Branch... Washburn...
Burnville... Fort Chaffee...
Milltown... Crossroads...
Dayton...
LAT...LON 3532 9384 3531 9392 3523 9392 3523 9403
3514 9403 3514 9414 3510 9414 3508 9420
3509 9424 3528 9421 3533 9381 3531 9381
TIME...MOT...LOC 0400Z 257DEG 26KT 3509 9413 3527 9408
HAIL...1.00IN
WIND...60MPH
$$547
WWUS54 KTSA 230413 RRA
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1113 PM CDT Fri May 22 2020
ARC047-131-230423-
/O.EXP.KTSA.SV.W.0216.000000T0000Z-200523T0415Z/
Franklin AR-Sebastian AR-
1113 PM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN AND EAST
CENTRAL SEBASTIAN COUNTIES WILL EXPIRE AT 1115 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Arkansas.
LAT...LON 3532 9384 3531 9392 3523 9392 3523 9403
3514 9403 3514 9414 3510 9414 3508 9420
3509 9424 3528 9421 3533 9381 3531 9381
TIME...MOT...LOC 0413Z 269DEG 25KT 3509 9402 3527 9397
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:50 PM CDT, 25 minutes earlier.
Area forecast discussion, May 22, 9:50 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Fri May 22 2020 .DISCUSSION... Scattered strong to severe thunderstorms continue across parts of southeast Oklahoma and west central Arkansas at this time. This activity will continue into the overnight hours, with additional storms moving into southeast Oklahoma from the west. Have adjusted pops overnight based on current and expected trends, with the rest of the forecast looking good at this time. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, May 22, 9:13 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Fri May 22 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Fri May 22 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...South of Interstate 40.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...South of Interstate 40.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This Evening.
DISCUSSION...
Strong to severe thunderstorms have developed across southeast
Oklahoma and west central Arkansas this evening. The strongest
storms will be capable of producing golf ball hail and isolated,
brief tornadoes. Storms currently across north central Texas and
southwest Oklahoma may impact southeast Oklahoma with additional
chances for severe weather as they move east or northeast later
this evening and into the overnight hours. Large hail and damaging
winds will be the main severe weather threats.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An unsettled weather pattern will bring daily thunderstorm
chances, mainly from the latter part of the holiday weekend on
into the following week. While some severe weather will be
possible, flooding may become the main threat. Pockets of locally
heavy rainfall, falling on areas likely to have received previous
rounds of heavy rainfall, may begin to cause river flooding and
localized flash flooding by early next week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 22, 8:40 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL HEAVENER 34.89N 94.60W
05/22/2020 E0.88 INCH LE FLORE OK BROADCAST MEDIA
&&
MATSpecial weather statement, May 22, 8:40 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
840 PM CDT Fri May 22 2020
OKZ076-230215-
Le Flore OK-
840 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 915 PM CDT...
At 840 PM CDT, a strong thunderstorm was located over Bokoshe, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Spiro... Panama...
Bokoshe... Shady Point...
Scullyville... Milton...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern and east central Oklahoma.
LAT...LON 3510 9484 3520 9488 3521 9487 3520 9482
3523 9481 3529 9465 3529 9463 3531 9461
3533 9457 3531 9455 3515 9446
TIME...MOT...LOC 0140Z 246DEG 17KT 3516 9477Local storm report, May 22, 9:04 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TORNADO 5 NE HEAVENER 34.94N 94.54W
05/22/2020 LE FLORE OK TRAINED SPOTTER
&&
MATLocal storm report, May 22, 9:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL HARTFORD 35.02N 94.38W
05/22/2020 E1.50 INCH SEBASTIAN AR OTHER FEDERAL
REPORT RECEIVED VIA MPING
&&
MATLocal storm report, May 22, 9:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL MANSFIELD 35.06N 94.25W
05/22/2020 M1.75 INCH SEBASTIAN AR TRAINED SPOTTER
&&
MATSpecial weather statement, May 22, 10:00 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Fri May 22 2020
OKZ071-073-074-230330-
Haskell OK-Pittsburg OK-McIntosh OK-
1000 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
SOUTHEASTERN MCINTOSH AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1030
PM CDT...
At 1000 PM CDT, a strong thunderstorm was located 3 miles northeast
of Arrowhead State Park, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Quinton... Kinta...
Enterprise... Lewisville...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3537 9535 3530 9535 3530 9531 3511 9524
3512 9558 3522 9563
TIME...MOT...LOC 0300Z 253DEG 16KT 3518 9557The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 22, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 22, 8:47 PM CDT | Tornado Warning | TSA | Sebastian | 58 min |
| May 22, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 54 min |
| May 22, 9:02 PM CDT | Tornado Warning | TSA | Sebastian | 58 min |
| May 22, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 54 min |
| May 22, 9:42 PM CDT | Tornado Warning | TSA | Sebastian | 19 min |
| May 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 22, 10:42 PM CDT | Flash Flood Warning | TSA | Sebastian | 6 hr |
| May 22, 11:28 PM CDT | Special Weather Statement | TSA | Sebastian | 47 min |
| May 23, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.